Sinemet makes me worse

Sinemet has recently been added to medication
It feels like when I take it, half an hour before eating, I get worse
I have no control over my legs
I cannot walk properly
When I then take my ropinirole 5mg 3 x a day. I get some control back
Anyone else had this happen to them?

Hi @RossHarcombe, :wave:

Welcome back to the forum.

I’m sorry to hear that you’re experiencing problems with your medication. Based on what you described, it sounds like you may be having side effects to the Sinemet which isn’t uncommon for people with Parkinson’s, we have more information on this via our website here: https://www.parkinsons.org.uk/information-and-support/levodopa-co-beneldopa-and-co-careldopa

I’d also recommend that you speak your Parkinson’s nurse or GP about your medication because they may need to review your dosage so that they are more effective. Please contact our helpline on 0808 800 0303 or email us at [email protected] for more information and support.

Best wishes,
Reah

Thanks Reah for your post.

I have spoken with my GP and the nurse. I decided to stop taking the Sinemet and today feel better. My mobility whilst still not great did not get worse after taking “medication”. I will see how the next couple of days go.

I did explain that it felt counter intuitive to take something that made me worse.

I have had a look at the link you supplied and there is a quote that someone feels like they have to learn how to walk again. That is how I feel and the Sinemet, apparently the No. 1 treatment, made me worse.

I have spoken with your support nurse and she was very helpful.

I would be interested if any one else has had the same experience. I appreciate everyone is different.

Thanks again and I will report back.

Ross,
Taking Levodopa less than an hour before a protein meal (or less than two hours after) could be contributing to your difficulties. According to Ahlskog ‘The New Parkinson’s Treatment Book’. A must read!
Dave

Thanks Dave. Not sure when or if there is a good time to take Sinemet. I haven’t taken them for a week now and my mobility has improved day on day.
I appreciate they are meant to be the no1 treatment but I couldn’t carry on taking it as it made me worse. I tried different times all no good.
Is the book available to view online?